MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG E-LUMINEXX BILIARY STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG E-LUMINEXX BILIARY STENT SYSTEM
Model Number ZBM14100
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: review of manufacturing records was not performed, as no additional complaint has been reported for this lot.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: based on the investigation of the returned delivery system it could be confirmed that stent deployment using the trigger was impossible.The force transmitting interface between grip and catheter was found broken which led to detachment and subsequent deployment failure using the trigger.Therefore, the investigation will be closed as confirmed for broken component and subsequent failure of the trigger mechanism.An indication for a manufacturing related issue could not be found.Based on the information available a definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product, it was found that the instructions for use (ifu) sufficiently address the potential risks.Regarding potential damages the ifu states: 'visually inspect the bard e luminexx biliary stent to verify that the device has not been damaged due to shipping or improper storage.Do not use damaged equipment.', and 'should unusual resistance be felt at any time during the procedure, the entire system (introducer sheath or guiding catheter and stent delivery system) should be removed as a single unit.'.
 
Event or Problem Description
It was reported that during a stent placement procedure, the stent allegedly failed to deploy.Another device was used to complete the procedure.There was no reported patient injury.

Brand Name
E-LUMINEXX BILIARY STENT SYSTEM
Common Device Name
BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key9496587
Report Number9681442-2019-00244
Device Sequence Number13838395
Product Code FGE
UDI-Device Identifier04049519010465
UDI-Public(01)04049519010465
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K063532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2021
Device Model NumberZBM14100
Device Catalogue NumberZBM14100
Device Lot NumberANCV3410
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2019
Initial Report FDA Received Date12/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1